MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 APOLLO; AGENT, INJECTABLE, EMBOLIC

MICRO THERAPEUTICS, INC. DBA EV3 APOLLO; AGENT, INJECTABLE, EMBOLIC
Model Number 105-5096-000
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/22/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the apollo catheter was damaged during hydration.It was reported that during the procedure, the assistant took out the apollo catheter from the packaging as usual and performed routine hydration.During hydration, it was found that there was no detachment zone at the tip end, which led to a complaint being raised.The device was then replaced with another apollo, which did not exhibit any abnormalities.The procedure was completed successfully, and the patient experienced no adverse reactions postoperatively.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).The catheter was flushed per the ifu.No patient symptoms or complications were associated with this event.
 
Additional Manufacturer Narrative
Product analysis as found condition.The apollo catheter was returned for analysis within a shipping box, inside of a sealed plastic biohazard pouch, and within a dispenser coil.Damage location details.No damages were found with the apollo catheter hub.No bends or kinks were found with the apollo catheter body.The apollo catheter detachable tip was found to be detached and not returned.No damages were found with the apollo catheter distal tip.Testing/analysis.The apollo catheter was flushed; water exited from the distal tip.Conclusion.Based on the device analysis and reported information, the customer's report of "catheter kink/damage" report could not be confirmed.No defect was found with the returned apollo catheter that would have contributed to the reported event.The event description also mentions that the apollo catheter also had ¿tip premature detachment¿.The tip detachment was able to be confirmed, as the returned apollo was missing the detachable tip upon inspection.The report mentions that ¿during hydration, it was found that there was no detachment zone at the tip end¿.Unintended detachment can occur if the ldpe overlap is too short, if the distal end of the catheter is not handled with care, or if it is removed from within the dispenser coil with difficulty.However, the cause of the tip detachment could not be determined.The detachable tip was not returned for assessment.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).The catheter was flushed per the ifu.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
APOLLO
Common Device Name
AGENT, INJECTABLE, EMBOLIC
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23782834
Report Number2029214-2025-02608
Device Sequence Number21368368
Product Code MFE
UDI-Device Identifier00763000446758
UDI-Public(01)00763000446758(17)270325(10)B719128
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P030004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number105-5096-000
Device Catalogue Number105-5096-000
Device Lot NumberB719128
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/20/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2025
Initial Report FDA Received Date12/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown